Thunderstorm Wind, Knox
- When
- May 24, 11:42 PM CST
- Where
- Knox County, 3 mi NW of Knox City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.451, -99.857
A line of storms crossed western north TX late in the evening of the 24th into the early morning hours of the 25th, producing isolated severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of storms crossed western north TX late in the evening of the 24th into the early morning hours of the 25th, producing isolated severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 24, 9:47 PM CST, 1 hour 55 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1047 PM CDT Mon May 24 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 236 PM CDT Mon May 24 2021 Influence of upper trough moving across north-central and northeast Texas will continue into this evening, mainly across southeast and eastern Oklahoma in form of continued rain activity. Farther west and north, overall coverage of rain expected to decrease late this afternoon and evening. Most high resolution forecasts have thunderstorms developing over the Texas Panhandle by this evening and progressing to the south and east this evening and overnight. This will allow thunderstorm chances to increase across far southwest Oklahoma and western north Texas late this evening and overnight. Some threat for damaging wind gusts will be seen across extreme southwest parts of Oklahoma and adjacent parts of western north Texas associated with this weakening complex. There are hints that an MCV would evolve from this complex and progress slowly eastward across southern Oklahoma tomorrow morning. This will keep at least chance pops in the forecast for late tonight and tomorrow across southern and central Oklahoma, where we could see an area of rain persisting near and east of this MCV. Main impact with that activity will be minor flooding given the persistent 1.5"+ precipitable water environment antecedent conditions. && .LONG TERM... (Tuesday night through next Sunday) Issued at 236 PM CDT Mon May 24 2021 Shortwave ridging aloft will temporarily reduce rain chances on Wednesday, before another wave and surface cold front bring a much higher chance for rain and storms Thursday and Friday. The ridging will also help to raise temperatures a bit before the widespread rain brings back the cool-ish daytime temperatures and warm/humid nighttime lows. With moderate instability in place, the increased vertical wind shear will provide support for stronger thunderstorms by late week, particularly on Thursday. Models have been suggesting MCS- type storms Thursday evening and overnight. This still appears to be a reasonable prospect. The front will continue south into Texas Friday and Saturday, then wash out early next week. Initially, this will lower the rain chances (and temperatures), but early in the week, return flow will begin, bringing higher moisture levels back to Oklahoma and north Texas. This will result in a similar situation to the current mild/humid conditions with scattered tropical-style showers and thunderstorms. && .AVIATION... (06Z TAFS) Issued at 1038 PM CDT Mon May 24 2021 Still expect MVFR to IFR cigs overnight into early Tue morning for most terminals. A cluster of thunderstorms will approaches SPS from the west around 06Z but should diminish and perhaps slide south so did not mention TSRA there for now. BR may result in lower visbys over the central OK terminals after 9Z or so but should remain above 1SM. Flight conditions will improve a bit after 15Z Tue for all terminals. && .UPPER AIR... Issued at 236 PM CDT Mon May 24 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 66 80 66 / 70 20 30 50 Hobart OK 75 63 83 64 / 30 20 30 30 Wichita Falls TX 76 66 83 68 / 40 30 30 20 Gage OK 75 61 85 61 / 20 20 30 50 Ponca City OK 71 65 82 65 / 60 20 40 50 Durant OK 74 67 81 69 / 100 60 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....23 AVIATION...03
Hazardous Weather Outlook National Weather Service Norman OK 1027 PM CDT Mon May 24 2021 OKZ004>048-050>052-TXZ083>090-260330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1027 PM CDT Mon May 24 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a slight risk for severe thunderstorms later this evening in western border areas of Oklahoma and adjacent parts of western north Texas. Damaging wind gusts are the main threat. .Fog... Patchy fog may develop across portions of central Oklahoma late tonight into early Tuesday morning. Visibility may drop to below one mile at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... A chance for thunderstorms exist each day this week. A marginal risk for severe weather is expected later Tuesday and Wednesday across western Oklahoma. The severe thunderstorm risk expands on Thursday, with a slight risk covering much of Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1130 PM CDT Mon May 24 2021
TXZ083-084-087-250500-
Foard TX-Knox TX-Hardeman TX-
1130 PM CDT Mon May 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR Foard...western Knox and
southwestern Hardeman Counties Until midnight CDT...
AT 1127 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 4 miles south of
Swearingen to 7 miles northeast of Guthrie, moving east at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3422 10005 3426 9961 3383 9964 3345 9976
3351 9999 3383 10000 3384 10005
TIME...MOT...LOC 0427Z 278DEG 30KT 3409 10018 3371 10024
MADSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1200 AM CDT Tue May 25 2021
OKZ033-036-037-TXZ083>085-087-088-250530-
Harmon OK-Tillman OK-Jackson OK-Foard TX-Knox TX-Wilbarger TX-
Baylor TX-Hardeman TX-
1200 AM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Harmon...west
central Tillman...southern Jackson...Foard...Knox...Wilbarger...
western Baylor and Hardeman Counties Until 1230 AM CDT...
AT 1158 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Quanah to 6 miles
southwest of Benjamin, moving east at 45 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3340 9999 3424 10001 3423 10000 3454 10000
3465 9917 3398 9915 3340 9929
TIME...MOT...LOC 0458Z 263DEG 39KT 3434 9973 3353 9987
MADThe Dyess AFB radar (KDYX), 116 km away, was scanning. The volume nearest the first event began at 05:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962026.